Alert archive / California / Small Craft Advisories in 2020
Small Craft Advisory 29, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Apr 3, 2020, 2:20 PM PDT. It took effect at Apr 4, 2020, 3:00 AM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2020, 2:20 PM PDT (21:20 UTC)
- In effect from
- Apr 4, 2020, 3:00 AM PDT
- Expired
- Apr 4, 2020, 1:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
822 WHUS76 KEKA 032120 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 220 PM PDT Fri Apr 3 2020 PZZ450-470-040530- /O.NEW.KEKA.SC.Y.0029.200404T1000Z-200404T1400Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 220 PM PDT Fri Apr 3 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 7 AM PDT SATURDAY... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas to 6 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 3 AM to 7 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-040000- /O.CON.KEKA.SC.Y.0027.000000T0000Z-200404T0000Z/ Cape Mendocino to Pt Arena out 10 nm- 220 PM PDT Fri Apr 3 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WHAT...North winds 10 to 20 kt with local gusts up to 30 kt. Seas 6 to 7 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 5 PM PDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
7 follow-up statements
187 WHUS76 KEKA 032357 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 457 PM PDT Fri Apr 3 2020 PZZ455-040100- /O.EXP.KEKA.SC.Y.0027.000000T0000Z-200404T0000Z/ Cape Mendocino to Pt Arena out 10 nm- 457 PM PDT Fri Apr 3 2020 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 5 PM PDT THIS AFTERNOON... $$ PZZ450-470-040800- /O.CON.KEKA.SC.Y.0029.200404T1000Z-200404T1400Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 457 PM PDT Fri Apr 3 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 7 AM PDT SATURDAY... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas to 6 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 3 AM to 7 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
269 WHUS76 KEKA 040350 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 850 PM PDT Fri Apr 3 2020 PZZ450-470-041200- /O.EXT.KEKA.SC.Y.0029.200404T1000Z-200404T1500Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 850 PM PDT Fri Apr 3 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 AM TO 8 AM PDT SATURDAY... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas to 6 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 3 AM to 8 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small crafts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
407 WHUS76 KEKA 040919 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 219 AM PDT Sat Apr 4 2020 PZZ450-470-041600- /O.EXT.KEKA.SC.Y.0029.200404T1000Z-200404T1600Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 219 AM PDT Sat Apr 4 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt. Seas 6 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 9 AM PDT this morning. * IMPACTS...Conditions will be hazardous to small crafts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
706 WHUS76 KEKA 041504 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 804 AM PDT Sat Apr 4 2020 PZZ450-470-041800- /O.EXT.KEKA.SC.Y.0029.000000T0000Z-200404T1800Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 804 AM PDT Sat Apr 4 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM PDT THIS MORNING... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt. Seas 6 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 11 AM PDT this morning. * IMPACTS...Conditions will be hazardous to small crafts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
350 WHUS76 KEKA 041557 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 857 AM PDT Sat Apr 4 2020 PZZ455-041800- /O.EXA.KEKA.SC.Y.0029.000000T0000Z-200404T1800Z/ Cape Mendocino to Pt Arena out 10 nm- 857 AM PDT Sat Apr 4 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM PDT THIS MORNING... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt. Seas 6 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 11 AM PDT this morning. * IMPACTS...Conditions will be hazardous to small crafts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ450-470-041800- /O.CON.KEKA.SC.Y.0029.000000T0000Z-200404T1800Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 857 AM PDT Sat Apr 4 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt. Seas 6 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 11 AM PDT this morning. * IMPACTS...Conditions will be hazardous to small crafts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
789 WHUS76 KEKA 041733 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 1033 AM PDT Sat Apr 4 2020 PZZ455-470-041845- /O.EXP.KEKA.SC.Y.0029.000000T0000Z-200404T1800Z/ Cape Mendocino to Pt Arena out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 1033 AM PDT Sat Apr 4 2020 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 AM PDT THIS MORNING... $$ PZZ450-042000- /O.EXT.KEKA.SC.Y.0029.000000T0000Z-200404T2000Z/ Pt St George to Cape Mendocino out 10 nm- 1033 AM PDT Sat Apr 4 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM PDT THIS AFTERNOON... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt. Seas 6 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 1 PM PDT this afternoon. * IMPACTS...Conditions will be hazardous to small crafts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
387 WHUS76 KEKA 041940 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 1240 PM PDT Sat Apr 4 2020 PZZ450-042045- /O.EXP.KEKA.SC.Y.0029.000000T0000Z-200404T2000Z/ Pt St George to Cape Mendocino out 10 nm- 1240 PM PDT Sat Apr 4 2020 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 1 PM PDT THIS AFTERNOON... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Apr 3, 4:09 AM PDT, 10 hours 11 minutes earlier.
Area forecast discussion, Apr 3, 4:09 AM PDT, 10 hours 11 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
409 AM PDT Fri Apr 3 2020
.SYNOPSIS...An approaching storm will gradually increase cloud
cover through the day. Precipitation will spread across
northwest California during tonight and Saturday, with additional
showers expected Sunday and Monday. Locally heavy mountain snow
will be likely during the weekend, along with isolated hail
showers across the coast. Mainly dry weather is expected for the
remainder of the week.
&&
.Discussion...
.Short Term...A shortwave well off the coast of British Columbia
will drop south and then move on shore tonight. One more dry day
is expected ahead of this system. A few high clouds have already
started passing over the area, but today should be mainly sunny.
The morning will start out chilly today with many areas seeing
frosty conditions and some fog in the northern valleys. Winds
along the coast will be significantly lower than yesterday and
likely less than 10 mph.
Late this afternoon and evening mid level clouds ahead of the
system will spread across the area. Rain is expected to start on
the Del Norte coast after midnight and quickly spread south and
east to Lake county by sunrise. This initial frontal boundary is
expected to bring a period of moderate to heavy rain for several
hours late tonight into Saturday morning. Rainfall amounts with
this first round are expected to range from a half inch to two
inches with locally higher amounts in the near coastal mountains.
Snow levels will start out around 3,000 feet rising quickly to
over 5,000 feet. The exception might be northeastern Trinity
county. Confidence is still low on this, but it looks like there
may be some dynamic cooling in northeastern Trinity county that
will keep snow levels closer to 3,000 or 3,500 feet. The Winter
Storm Watch to highlight this looks on track. The 00Z NAM didn't
show this happening, but the 06Z NAM is showing it again.
Confidence is low the details so have not upgraded the winter
storm watch to a warning.
Once this frontal boundary moves through there is expected to be a
round of showers and possibly thunderstorms. Models are still
struggling on the details of how deep this trough is and how
quickly it will move out of the area. Late Saturday night into
Sunday another frontal boundary brings another period of steady
moderate rain. Snow levels will be slightly lower with this one,
but models have shifted slightly and they are not as cold as
previous runs were showing. Now it looks like snow levels will
only drop to around 3,500 to 4,000 feet Sunday morning.
Sunday afternoon and overnight will depend largely on exactly
where the upper level low tracks and the showers associated with
it. For now have thunderstorms in most areas in the afternoon.
These will have the potential to bring small hail to the area.
There is not expected to be too much accumulation since it is not
all that cold, but it still could cause some travel issues. Snow
levels will slowly fall to around 3,000 feet by late Sunday night.
Locally heavy showers may drive these lower at times.
.Long Term...Monday the upper level low starts to drift south.
There is still some disagreement in the models on how quickly
this is expected to happen. The 00Z operational GFS is a little
faster, while the ECMWF and the GEFS mean are both slower. This
will impact how many showers are still around on Monday. For now
it looks like showers across the interior will be fairly
widespread. There is also the potential for the some thunderstorms
over the interior so have added that to the forecast. The GFS is
showing a couple hundred J/KG of cape and the NBM t-storm probs
are showing around 20 percent.
Tuesday through Thursday High pressure builds over the area. This
is expected to bring warmer temperatures across the interior with
highs around 70 in Ukiah and slightly cooler farther north and in
the mid to upper 50s on the coast. This is a warmer airmass than
we have been seeing and the potential for frost looks to be more
limited to the colder valleys of northern Mendocino and lake
Counties and possibly the interior valleys of Humboldt and Del
Norte counties.
&&
.AVIATION...Aside from some lingering patchy stratus producing
occasional MVFR ceilings at KACV this morning, expecting VFR
conditions to prevail through most of the day across NW CA as mid to
high level cloud cover increases ahead of the next approaching
system. Looking for rain to move into KCEC and KACV between 06z and
12z tonight and spread to inland terminals thereafter, bringing
widespread MVFR CIGS with occasionally lower conditions possible.
/CB
&&
.MARINE...Strong northerlies and corresponding short period seas
will continue to trend downward south of Cape Mendocino today as
an approaching low pressure system disrupts the coastal pressure
gradient. Did opt to extend the Small Craft Advisory for the
nearshore zone out through 9 am to match the outer waters, owing
to recent observational trends and Hi-res model guidance. Winds
will switch around to the south tonight as the next front enters
the waters. Conditions may briefly flirt with Small Craft criteria
north of the Cape, but not expecting coverage to be widespread
enough to warrant any additional headlines at this time. Saturday
night into the early part of next week should feature relatively
light winds and calm short period seas as low pressure traverses
the coastal waters from north to south. This will leave a modest
westerly mid- period swell as the dominant wave group for the
latter half of the weekend. There is some indication that a more
persistent northerly wind regime will return later next week as
high pressure builds back into the region behind the departing
low. /CB
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Frost Advisory until 9 AM PDT this morning for CAZ101-103-104-
109-113.
Freeze Warning until 9 AM PDT this morning for CAZ102-105-106-
110>112-114-115.
Winter Storm Watch from late tonight through late Saturday night
for CAZ107.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 9 AM PDT this morning
for PZZ455-475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Apr 3, 9:05 AM PDT, 5 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 905 AM PDT Fri Apr 3 2020 CAZ101>106-109>115-041615- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Mendocino Coast- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- Northern Lake County-Southern Lake County- 905 AM PDT Fri Apr 3 2020 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hail showers and isolated thunderstorms are possible Saturday through Monday, mainly in the afternoon. Snow levels Saturday will be around 5000 feet in the morning falling to 4000 feet late Saturday night. Snow levels will continue to fall Sunday and Monday to around 3000 to 3500 feet. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ107-041615- Northern Trinity- 905 AM PDT Fri Apr 3 2020 ...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE SATURDAY NIGHT... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Winter Storm Watch is currently in effect late tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A Winter Storm Watch is currently in effect Saturday and Saturday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ108-041615- Southern Trinity- 905 AM PDT Fri Apr 3 2020 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Snow levels Saturday will be around 5000 feet in the morning falling to 4000 feet late Saturday night. Snow levels will continue to fall Sunday and Monday to around 3000 to 3500 feet. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 2:22 PM PDT | Winter Storm Warning | EKA | Trinity | 60 hr |
Nearby
Small Craft Advisories in California, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.